Alert archive / Indiana / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 26, 2022, 8:29 PM EDT for Dubois County, Indiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2022, 8:29 PM EDT (00:29 UTC)
- Expired
- May 26, 2022, 9:27 PM EDT
- In force
- 58 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Dubois County, IN
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
072
WGUS53 KLMK 270029
FFWLMK
INC037-270330-
/O.NEW.KLMK.FF.W.0008.220527T0029Z-220527T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
829 PM EDT Thu May 26 2022
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
North Central Dubois County in south central Indiana...
* Until 1130 PM EDT.
* At 829 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jasper, Haysville and Kellerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3853 8681 3842 8685 3838 8691 3839 8697
3850 8696 3849 8696 3849 8695 3849 8694
3850 8694 3851 8693 3850 8692 3850 8690
3849 8688 3851 8687 3851 8684 3852 8684
3853 8684
FLASH FLOOD...RADAR INDICATED
$$
BJS1 follow-up statement
372
WGUS73 KLMK 270127
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
927 PM EDT Thu May 26 2022
INC037-270137-
/O.CAN.KLMK.FF.W.0008.000000T0000Z-220527T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dubois IN-
927 PM EDT Thu May 26 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL DUBOIS
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3853 8681 3842 8685 3838 8691 3839 8697
3850 8696 3849 8696 3849 8695 3849 8694
3850 8694 3851 8693 3850 8692 3850 8690
3849 8688 3851 8687 3851 8684 3852 8684
3853 8684
$$
BJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 26, 8:02 PM EDT, 27 minutes earlier.
Area forecast discussion, May 26, 8:02 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Louisville KY 802 PM EDT Thu May 26 2022 ...Updated Aviation Discussion... .Mesoscale Update... Issued at 625 PM EDT Thu May 26 2022 Initial wave of convection that produced severe/tornado warnings across the Lake Cumberland Region into central KY has moved out of our CWA and into east-central KY this evening. Currently seeing lingering light rain showers east of the I-65 corridor. For the rest of the evening, our attention turns to a line of convection that stretches from Terre Haute, IN to around Huntingburg and becomes more broken as it stretches southward to around Bowling Green. This line is out ahead of an approaching cold front. Ahead of the front, mesoanalysis has 1000-1500 J/kg of CAPE and strong effective bulk shear of 45-55 kts. While instability looks to drop off some after sunset (500-1000 J/kg CAPE) we hold on to around 45- 50 kts of shear. Threat of strong/severe storms will remain possible with damaging wind gusts being the main threat and possible spin-ups. One thing of note is recent updates in the hi-res models want to take the main line of convection into central/southern IN but given the environment, all activity will need to be monitored. && .Short Term...(This evening through Friday) Issued at 310 PM EDT Thu May 26 2022 Across the region this afternoon, we have showers and thunderstorms ongoing as deep southerly flow continues to pump moisture northward from the Gulf of Mexico. The main wave of thunderstorms has formed immediately in advance of a NNW-SSE oriented cold front, currently located across southern IL, western KY, and western TN. As we head through the afternoon and into the evening, this wave of storms will move SSW to NNE across central Kentucky and southern Indiana, clearing the area by 00-02Z tonight. Some of the storms may be strong to severe, as modest destabilization has occurred in spite of persistent clouds and showers this morning, with between 500-1000 J/kg MLCAPE presently observed across the area on latest SPC mesoanalysis. Shear is favorable for sustained severe storms, as greater than 40 kts effective shear will be present across the region as the storms pass through. The main severe threats are expected to be damaging wind gusts, although very isolated large hail and tornadoes cannot be ruled out. After the storms pass to the east, a few showers will linger into the late evening before drier mid-level air briefly works its way in following the passage of the surface cold/occluded front. This may allow temporary breaks in the overcast overnight tonight, with shower chances also expected to diminish greatly through sunrise tomorrow. Low temperatures tonight will fall into the upper 50s and lower 60s across the region. Tomorrow, a stacked upper cyclone is progged to slowly track ENE- ward along the Ohio River, with attendant low- and mid-level moisture expected to bring additional cloud cover and spotty showers throughout most of the day. Temperatures, thanks to the aforementioned clouds, will be roughly 10 degrees below climatological normals, only topping out in the upper 60s and lower 70s tomorrow afternoon. Additional precipitation amounts should be light, with generally less than 0.25" expected. Instability should be considerably lower tomorrow afternoon compared with this afternoon, with nothing outside of an isolated rumble of thunder expected. .Long Term...(Friday night through Thursday) Issued at 238 PM EDT Thu May 26 2022 Cooler conditions will start out for the weekend as the region remains within a post-frontal regime, but summer heat will quickly move into the area by early next week as upper level ridging builds in from the west. Highs on Saturday will likely only climb into the mid and upper 70s, though by Sunday, surface high pressure will be situated over the eastern CONUS and promote stronger southerly return flow and warmer temps. A western CONUS trough will begin to deepen while ridging over the eastern CONUS will amplify, with the core of the ridge settling near the lower Ohio Valley. This will set the stage for very warm temperatures (highs in the 90s) Memorial Day through Wednesday of next week. This pattern will also feature dry conditions as subsidence associated with the ridge suppresses precipitation chances. It's not until late Wednesday into Thursday that we see the pattern break down as the western CONUS trough pushes eastward. At the surface, a cold front will likely move into the region sometime Thursday, and showers/storms will be possible with that. By Friday, expect a return to more cooler conditions with dry weather to end the week. && .Aviation...(00Z TAF Issuance) Issued at 800 PM EDT Thu May 26 2022 IMPACTS: Couple thunderstorms are possible through around midnight EDT across all TAF sites. Lowering CIG to MVFR with a few locations like HNB to IFR. DISCUSSION: Radar shows the main area of convection north of our TAF sites with isolated cells west of I-65 this evening. This threat will be on going through about midnight as a cold front currently located through central IL down into AL moves to the east. Likely going to see a period of clouds break overnight but low stratus will quickly fill in during the morning with low CIG mostly MVFR with possible IFR for HNB. We will also see some light showers around the area during the day tomorrow. Winds will remain out of the south- southwest for the bulk of the period between 5-10kt. CONFIDENCE: Generally moderate on all categories but low-moderate when it comes to timing. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...BTN Short Term...CSG Long Term...DM Aviation...BTN
Hazardous weather outlook, May 26, 3:29 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Louisville KY 329 PM EDT Thu May 26 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 329 PM EDT Thu May 26 2022 /229 PM CDT Thu May 26 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms will be possible during the afternoon and evening hours. A few storms may contain damaging winds, large hail, and an isolated tornado cannot be ruled out. Heavy rain could result in localized flooding in areas that see repeated rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GENERAL STORM MOTION OF THE DAY: Thunderstorms this afternoon and evening will move from south- southwest to the north- northeast around 45 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CSG/DM
In the hours before
Local storm report, May 26, 6:19 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 2 N BIG HILL 37.58N 84.21W
05/26/2022 MADISON KY EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREES DOWN IN THE
PILOT KNOB AREA. TIME ESTIMATED FROM RADAR.
&&
CSGLocal storm report, May 26, 6:33 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 2 S PREACHERSVILLE 37.50N 84.56W
05/26/2022 LINCOLN KY EMERGENCY MNGR
LINCOLN COUNTY EMERGENCY MANAGER REPORTED
TREES DOWN AND SHINGLE DAMAGE NEAR US 150
AND BOONE ROAD.
&&
BJSSpecial weather statement, May 26, 6:40 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
540 PM CDT Thu May 26 2022
KYZ026-262315-
Ohio KY-
540 PM CDT Thu May 26 2022
...A strong thunderstorm will impact portions of central Ohio County
through 615 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hartford around 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3763 8691 3765 8687 3756 8672 3734 8699
3738 8706
TIME...MOT...LOC 2240Z 209DEG 31KT 3740 8698
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, May 26, 6:44 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Louisville KY
644 PM EDT Thu May 26 2022
INZ089-KYZ023>025-262315-
Perry IN-Hancock KY-Meade KY-Breckinridge KY-
644 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of central Perry, west
central Meade, east central Hancock and northwestern Breckinridge
Counties through 715 PM EDT/615 PM CDT/...
At 643 PM EDT/543 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Hawesville, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Perry, east
central Hancock, west central Meade and northwestern Breckinridge
Counties, including the following locations... Mystic, Raymond,
Frymire, Skillman, Gerald, Dodd, Andyville, Tobinsport, Holt and
Sunny Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3774 8663 3793 8671 3818 8653 3798 8629
TIME...MOT...LOC 2243Z 212DEG 33KT 3786 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, May 26, 6:53 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
653 PM EDT Thu May 26 2022
INZ083-084-089-262330-
Crawford IN-Perry IN-Dubois IN-
653 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of eastern Dubois,
northwestern Crawford and northwestern Perry Counties through 730 PM
EDT/630 PM CDT/...
At 652 PM EDT/552 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Tell City, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern
Crawford, northwestern Perry and eastern Dubois Counties, including
the following locations... Riceville, Ranger, Sassafras, Bristow,
Celina, Terry, West Fork, Eckerty, Mifflin and Saint Croix.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3812 8680 3813 8680 3839 8663 3825 8648
3795 8670 3808 8678 3810 8677 3812 8681
TIME...MOT...LOC 2252Z 212DEG 33KT 3808 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, May 26, 8:00 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
800 PM EDT Thu May 26 2022
INZ083-270030-
Dubois IN-
800 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northwestern Dubois
County through 830 PM EDT...
At 800 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Jasper around 815 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3851 8700 3850 8698 3850 8696 3849 8696
3849 8695 3851 8693 3850 8691 3850 8688
3853 8683 3853 8676 3830 8693 3829 8702
3851 8703
TIME...MOT...LOC 0000Z 192DEG 27KT 3834 8696
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:00 PM EDT | Special Weather Statement | LMK | Dubois | 30 min |
| May 26, 8:16 PM EDT | Areal Flood Advisory | LMK | Dubois | 3 hr |
| May 26, 8:54 PM EDT | Special Weather Statement | LMK | Orange | 36 min |
Nearby
Flash Flood Warnings in Indiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.